Go Back   NeuroTalk Support Groups > >

Myasthenia Gravis For support and discussions on Myasthenia Gravis, Congenital Myasthenic Syndromes and LEMS.

Started IVIG

Reply
 
Thread Tools Display Modes
Old 01-18-2018, 07:48 PM   #1
Barbi-girl
Junior Member
 
Join Date: Dec 2017
Posts: 23
Default Started IVIG

Well, today was my first IVIG infusion. Because of the helpful advice on this forum from fellow MGíers, I prepared by hydrating and just relaxing. I did very well and experienced no side effects. Tomorrow is a repeat, so continuing to hydrate and rest. Thank you all for advice and encouragement. I donít know if two infusions will give me any MG symptom relief, but itís a start. Weíll see what happens from here.

Barbi-girl
Barbi-girl is offline   Reply With Quote
"Thanks for this!" says:
AnnieB3 (01-19-2018), pingpongman (01-19-2018)
Old 01-18-2018, 09:27 PM   #2
Juanitad
Member
 
Juanitad's Avatar
 
Join Date: May 2009
Location: Eastern TN
Posts: 310
My Mood: Started IVIG
Default

When I had my first IVIG, I felt great relief after 2 days. I woke up the 3rd morning and my first realization was that I could breathe freely, I didn't have double vision and I felt great! It was wonderful. Hope the same for you!
Juanitad is offline   Reply With Quote
"Thanks for this!" says:
AnnieB3 (01-19-2018), pingpongman (01-19-2018)
Old 01-19-2018, 12:15 AM   #3
AnnieB3
Grand Magnate
 
Join Date: Feb 2009
Posts: 3,194
Smile

I'm glad things went well! Did Kaminski schedule you for every week, two weeks, or monthly? If you begin to feel great, be cautious of overdoing. With some people, IVIG only lasts for two weeks. The effect varies.

At this point, anything good is helpful! You sounded very close to a crisis.

Annie
AnnieB3 is offline   Reply With Quote
"Thanks for this!" says:
pingpongman (01-19-2018)
Old 01-19-2018, 12:26 AM   #4
Barbi-girl
Junior Member
 
Join Date: Dec 2017
Posts: 23
Default

Annie... Iím still waiting for Kaminski to issue his consult report to my local Neurologists and other specialists. This report will contain his treatment plan suggestions, so at this time, I donít know the answer. He told me at my office visit he wants me to have 4-5 IVIG treatments in a row for 6 months. I didnít ask how frequent. Today and tomorrowís infusion were scheduled by the local Neuro before I had my Kaminski consult. Because of my exacerbating symptoms, I wanted to go ahead with the infusions as scheduled and not waste anymore time suffering with MG debilitation. I have no idea if receiving only 2 infusions will have any effect but it it was worth a try.
Barbi-girl is offline   Reply With Quote
"Thanks for this!" says:
AnnieB3 (01-19-2018), pingpongman (01-19-2018)
Old 01-21-2018, 01:16 AM   #5
Barbi-girl
Junior Member
 
Join Date: Dec 2017
Posts: 23
Default Side effects of IVIG?

Day two of the infusion went well, or so I thought. I finished up around 1:00pm and continued to drink plenty of water through the evening. In the middle of the night, I had uncontrollable shaking and was very cold. I had a massive headache and could not warm up. My husband added another blanket and gave me Tylenol. My temperature was 99.7 which surprised me because I thought for sure it would be below normal. Iíve never had a headache like this in my life. Even my neck hurt. By morning, I was contemplating going to the ER as my voice became slurred, had double vision, couldnít open my mouth and my temperature had risen to 100. My husband found a website which categorized IVIG side effect symptoms according to severity and it stated a temperature below 101 is considered a mild side effect. I tried ibuprofen to help the headache and it helped over many hours. I stayed in bed the entire day, sleeping on and off. By evening, I could finally shower and get a proper meal in me. Is this normal? Iím not sure I want to continue with a treatments whose side effects are worse than the disease. Please share your experiences with IVIG side effects.
Barbi-girl is offline   Reply With Quote
Old 01-21-2018, 10:04 AM   #6
4-eyes
Member
 
Join Date: Aug 2009
Posts: 606
Default

Sorry you went through that. Sadly, it is normal, and usually happens when the infusion is run too fast. Definitely report the incident, and you will have to be very careful from now on to make sure the rate of infusion goes very slowly. That is easier said than done at times, depending on your infusion nurse.

I did IVIG for about 14 years and then sub-q IG for another 2 or so. The infusion had to go so slowly to avoid the side effects and even when I thought things were perfect, I would sometimes have difficulty. For me, the IG never brought miraculous improvements, either, but I was glad to have the protective qualities on board to prevent infections from colds, flu, etc.

Hope you feel better soon.
4-eyes is offline   Reply With Quote
"Thanks for this!" says:
Barbi-girl (01-21-2018), FREDH (01-29-2018), pingpongman (01-21-2018)
Old 01-21-2018, 05:39 PM   #7
AnnieB3
Grand Magnate
 
Join Date: Feb 2009
Posts: 3,194
Help

You should go in. Don't go by your temperature. Why? You are on Pred. That can reduce the signs of a problem/infection (suppresses the immune system). And due to being on Pred, you may be more susceptible to aseptic or bacterial meningitis. Please don't just sit at home!!!

You and your doctors have to know what happened. The only way to know is to have an ER doctor assess you.

I'm sorry you had this kind of reaction. They may want to try a different IVIG brand (do you know which one you had?).

If you do go in, wear a mask. Lots of germs in an ER!


Annie
AnnieB3 is offline   Reply With Quote
Old 01-21-2018, 07:46 PM   #8
Barbi-girl
Junior Member
 
Join Date: Dec 2017
Posts: 23
Default

Annie... Iím so afraid of going to the ER here because of the flu epidemic. Itís so bad, the hospitals have erected triage tents to handle flu overflow cases. Thatís what really kept me home. My temperaterature cutoff for going to the ER was 101 and I didnít hit it. I should have asked my doctor more questions regarding what side effects could happen, what to do in an emergency, etc.. Iím about to send an email to my doctor with details of what happened so the rate can be lowered and/or brand be changed for next time. Barbi-girl
Barbi-girl is offline   Reply With Quote
Old 01-21-2018, 09:11 PM   #9
AnnieB3
Grand Magnate
 
Join Date: Feb 2009
Posts: 3,194
Smile

I understand your concerns. How do you feel now? Do you still have a fever?

I assume that the 101 cutoff is a hospital protocol? And an algorithm doesn't represent all patients!

At the very least, call your internist's office and your neuro to discuss what happened. Internists are key when things like this happen. They can far more quickly help patients than specialists can.

Did you know that only a small percentage of what is going on out there is the flu? Very interesting studies on that. Some are becoming ill from the flu vaccine itself.

The infusion rate is key. However, reactions can occur in spite of a slow rate.

I just hope you will have a positive end result from all of this! AND that future IVIG treatments will be less severe, or nonexistent.

Annie
AnnieB3 is offline   Reply With Quote
"Thanks for this!" says:
pingpongman (01-21-2018)
Old 01-24-2018, 08:13 PM   #10
kate58
Newly Joined
 
Join Date: Aug 2016
Location: Connecticut
Posts: 1
Default Chills after IVIG

Glad that your IVIG sessions are getting smoother. I've had monthly infusions with few side effects but the chills in the evening following seem to be standard. The regimen is helping enormously however, along with mycophenolate.
kate58 is offline   Reply With Quote
Reply

Tags
advice, donít, infusions, ivig, rest

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Started CBD Oil Porkette Epilepsy 2 07-23-2016 06:07 AM
To IVIG or not to IVIG - that is the question Needananswer Myasthenia Gravis 14 11-14-2013 10:13 PM
Just getting started lnw132 Colloid Cyst 3 08-09-2013 02:24 PM
Started my new med KittyLady Multiple Sclerosis 4 03-27-2013 07:26 PM
I Started PT! MSacorn Multiple Sclerosis 8 05-28-2008 07:54 PM


All times are GMT -5. The time now is 02:48 AM.
Brought to you by the fine folks who publish mental health and psychology information at Psych Central ē Mental Health Forums

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment
provided by a qualified health care provider. Always consult your doctor before trying anything you read here.


Powered by vBulletin • Copyright ©2000 - 2018, Jelsoft Enterprises Ltd.
Search Engine Optimisation provided by DragonByte SEO v2.0.31 (Lite) - vBulletin Mods & Addons Copyright © 2018 DragonByte Technologies Ltd.

All posts copyright their original authors ē Community Guidelines ē Terms of Use ē Privacy Policy